Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 124, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 4, 2001, 10:50 PM CDT for Atoka County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 4, 2001, 10:50 PM CDT (03:50 UTC)
- Expired
- May 4, 2001, 11:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Atoka County, OK
The radar
The Norman radar (KTLX), 154 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 335 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 050351
SVROKC
OKC005-050445-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1050 PM CDT FRI MAY 4 2001
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ATOKA COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 1145 PM CDT
* AT 1050 PM CDT...DOPPLER RADAR DETECTED A LINE OF SEVERE
THUNDERSTORMS FROM 22 MILES WEST OF CANEY TO 22 MILES SOUTHWEST OF
CANEY...MOVING INTO SOUTHWEST ATOKA COUNTY. THE LINE OF
THUNDERSTORMS WAS MOVING EAST AT 25 MPH.
WIND GUSTS IN EXCESS OF 60 MPH ARE LIKELY WITH THE STORMS.
* LOCATIONS IN THE WARNING INCLUDE ATOKA...CANEY...LANE AND TUSHKA
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY DAMAGING
WINDS. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY
SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED. MOVE TO A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 3436 9640 3418 9648 3416 9619 3417 9585
3425 9593 3444 9606
CJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 9:30 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 4, 9:30 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 930 PM CDT FRI MAY 4 2001 BUSY TONIGHT...SO WILL KEEP IT SHORT. STRONG SQUALL LINE WORKING ITS WAY EAST ACROSS AREA TONIGHT WITH A FEW EMBEDDED WEAK TORNADOES. IN WAKE OF SQUALL LINE WILL LOWER POPS ACROSS WEST...BUT WILL KEEP SOME POPS GOING AS COULD SEE SOME ELEVATED ACTIVITY BEHIND SFC FRONT ACROSS WEST. ALSO AS MAIN SYSTEM IS STILL TO OUR WEST LOWING PRESSURES SHOULD ALLOW SFC BOUNDARY TO WORK BACK WEST LATE TONIGHT AND EARLY TOMORROW PREPARING FOR NEXT ROUND TOMORROW AFTN. WILL MAKE SOME MINOR CHANGES TO TEMPS...WINDS AND POPS BASED ON LATEST TRENDS AND BEFORE MENTIONED REASONING. 30 .OUN... OK'...NONE. TX...NONE.
In the hours before
Local storm report, May 4, 5:31 PM CDT, 5 hours 19 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
531 PM CDT FRI MAY 4 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM 3 NE OKLAUNION TX TORNADO
05/04/01 WILBARGER BRIEF TOUCHDOWN
SEVERAL TREES UPROOTED
SHED DESTROYED
b REPORTED BY VERNON FIRE
LANELocal storm report, May 4, 6:07 PM CDT, 4 hours 43 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
607 PM CDT FRI MAY 4 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0536 PM 3 SE GERONIMO OK TORNADO
05/04/01 COMANCHE BRIEF TOUCHDOWN
HAM RADIO REPORT
0548 PM 4 SW PUMPKIN CENTER OK TORNADO
05/04/01 COMANCHE MULTI-VORTEX TORNADO
REPORTED BY BROADCAST
MEDIA
0600 PM HULEN OK 80 MPH WIND GUST
05/04/01 COTTON (ESTIMATED)
HAM RADIO REPORT
LANELocal storm report, May 4, 8:00 PM CDT, 2 hours 50 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
800 PM CDT FRI MAY 4 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0609 PM 6 S STERLING OK 60 MPH WIND GUST
05/04/01 COMANCHE ESTIMATED BY LAWTON EOC
0612 PM 11 NW DUNCAN OK 65 MPH WIND GUST
05/04/01 STEPHENS PUBLIC REPORT (ESTIMATED)
0615 PM STERLING OK 70 MPH WIND GUST
05/04/01 COMANCHE HAM REPORT (ESTIMATED)
0620 PM 3 NW MARLOW OK 80 MPH WIND GUST
05/04/01 STEPHENS ESTIMATED BY SHERIFF'S
OFFICE
0639 PM 1 E MARLOW OK 60 MPH WIND GUST
05/04/01 STEPHENS ESTIMATED BY P.D.
0655 PM TERRAL OK WIND DAMAGE
05/04/01 JEFFERSON SIGNIFICANT TREE DAMAGE
PUBLIC REPORT
0705 PM 1 E CHICKASHA OK TORNADO
05/04/01 GRADY BRIEF TOUCHDOWN
REPORTED BY BROADCAST MEDIA
0720 PM 2 N AMBER OK TORNADO
05/04/01 GRADY REPORTED BY BROADCAST MEDIA
LANELocal storm report, May 4, 9:42 PM CDT, 1 hour 8 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
942 PM CDT FRI MAY 04 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM SULPHUR OK 60 MPH WIND GUST
05/04/01 MURRAY RPDT BY S.O.
TLLocal storm report, May 4, 9:44 PM CDT, 1 hour 6 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
944 PM CDT FRI MAY 04 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM MILO OK 60 MPH WIND GUST
05/04/01 CARTER RPTD BY PUBLIC.
0745 PM 3 S BLANCHARD OK WIND DAMAGE
05/04/01 MCCLAIN RPTD BY PUBLIC. MINOR ROOF
DAMAGE.
0755 PM NEWCASTLE OK 60 MPH WIND GUST
05/04/01 MCCLAIN RPTD BY PUBLIC
TLLocal storm report, May 4, 9:53 PM CDT, 57 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
953 PM CDT FRI MAY 04 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM CHOCTAW OK WIND DAMAGE
05/04/01 OKLAHOMA TREE AND POWER LINE DAMAGE
RPTD BY HAM RADIO SPOTTERS.
TLThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:13 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 47 min |
| May 4, 7:22 PM CDT | Tornado Warning | OUN | Jefferson | 23 min |
| May 4, 7:24 PM CDT | Tornado Warning | OUN | Grady | 36 min |
| May 4, 7:28 PM CDT | Tornado Warning | OUN | McClain | 32 min |
| May 4, 7:31 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love | 59 min |
| May 4, 7:49 PM CDT | Tornado Warning | OUN | Cleveland, Oklahoma | 26 min |
| May 4, 7:55 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray | 65 min |
| May 4, 8:10 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 35 min |
| May 4, 8:22 PM CDT | Severe Thunderstorm Warning | OUN | Marshall | 53 min |
| May 4, 8:29 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 46 min |
| May 4, 8:39 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 66 min |
| May 4, 10:37 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Johnston | 38 min |
| May 4, 11:15 PM CDT | Severe Thunderstorm Warning | OUN | Coal | 45 min |
| May 5, 6:42 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 33 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.